Alert archive / Arizona / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 98, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 10, 2003, 3:59 PM MST for Yavapai County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2003, 3:59 PM MST (22:59 UTC)
- Expired
- Oct 10, 2003, 4:30 PM MST
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 121 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 102259 SVRFGZ AZC025-102330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 359 PM MST FRI OCT 10 2003 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 430 PM MST * AT 356 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PAULDEN...OR ABOUT 9 MILES NORTH OF CHINO VALLEY...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER PAULDEN AT 405 PM MST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3497 11239 3495 11256 3481 11255 3483 11238 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:55 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 10, 2:55 PM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 PM MST FRI OCT 10 2003 .SYNOPSIS...AN AREA OF LOW PRESSURE TO THE NORTH COMBINED WITH TROPICAL MOISTURE TO THE SOUTH WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THIS EVENING. DRIER AIR WILL MOVE IN FROM THE NORTH AND WEST LATER TONIGHT...WITH PRECIPITATION CHANCES CONFINED TO THE WHITE MOUNTAINS AND SOUTH OF THE MOGOLLON RIM SATURDAY. EASTERLY FLOW WILL CONTINUE THE CHANCE OF SHOWERS ALONG AND SOUTH OF THE RIM SUNDAY...BEFORE DRYING OUT FOR GOOD MONDAY. DRY AND WARMER CONDITIONS ARE EXPECTED FOR THE REMAINDER OF NEXT WEEK. && .DISCUSSION...FAIRLY ACTIVE DAY ALONG THE DEFORMATION BAND THAT WAS DISCUSSED THIS MORNING. ALSO...TROUGH MOVING THROUGH NORTHERN UTAH WAS A BIT STRONGER THAN ANTICIPATED. THE TROUGH PULLED MOISTURE ALL THE WAY TO THE NORTHERN BORDER...WITH SEVERAL STRONGER STORMS DEVELOPING ALONG THE TROUGH AXIS WEST OF THE DEFORMATION BAND. THIS ACTIVITY WILL CONTINUE TO SLOWLY MOVE EAST AND DISSIPATE THIS EVENING. DRIER AND MORE STABLE AIR BEHIND THE TROUGH AXIS WILL KEEP MOST ZONES PRECIPITATION FREE SATURDAY...THE EXCEPTION BEING THE FARTHEST SOUTH AND SOUTHEAST ZONES WHICH REMAIN CLOSE TO DEEPER MOISTURE. FLOW RETURNS FROM THE EAST SUNDAY...AND MOISTURE WILL SPREAD BACK TO THE WEST AND NORTH. WILL BRING POPS BACK AS FAR WEST AS FLAGSTAFF SUNDAY AFTERNOON AND EVENING. BY MONDAY...RIDGE AND DRY WESTERLY FLOW PUSH IN OFF THE PACIFIC FOR DRY AND WARMER CONDITIONS INTO THE EXTENDED PERIOD. PETERSON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 10, 6:00 AM MST, 9 hours 59 minutes before
AZZ004>018-037>040-110200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST FRI OCT 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A MOIST SOUTHERLY FLOW WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF NORTHERN ARIZONA TODAY. MOST OF THE ACTIVITY WILL BE SOUTH AND EAST OF THE MOGOLLON RIM. RAINFALL RATES WILL BE GENERALLY LIGHT WITH THE EASTERN RIM AND WHITE MOUNTAINS EXPECTED TO RECEIVED THE GREATEST RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Severe Thunderstorm Warnings in Arizona, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.